Jump to content

Depression Coming Back Again


Elicia

Recommended Posts

So I was on lexapro for 3 months and feeling great. My depression was going, was able to function and do my tasks, was meeting new friends and doing more social things.

I had to stop though because lexapro was making me gain weight at a rapid pace. Soon after i stopped with lexapro i was able to lose the weight I gained, so that was good. The thing is though my depression is almost fully back :(

Im having crying spells again, feelings of worthlessness, mood swings, suicidal thoughts, worrying, lack of motivation, fatigue... List goes on.

My anxiety hasn't come back yet, which is good. I haven't had a panic attack in months now.

I don't know what to do.. I know most SSRIs make you gain weight and I feel like nothing will be as effective as lexapro was for my depression, as most of the SSRIs i have read about have even worse side effects and aren't as effective as Lexapro from the reviews i have read. I know everyone is different...

I feel lost in hope right now. I can either be happy and fat, or depressed and skinny.

Edited by SufferInSilence
Link to comment
Share on other sites

Elicia,

So sorry depression is returning! I am glad you have not had any panic attacks.

I tried the lexapro thing, and eventually got off of it. It made me tired and I did gain weight. I slept a lot, but my sleep quality was not good - vivid scary dreams.

There are a lot of other meds out there, and some people eventually find the right combination that works for them. I think it is a good clue that lexapro did help your depression - that could lead a doctor to another med that could help in a similar way but without the weight gain. Just my guess. Or maybe a combination of meds that fight the weight gain symptoms of the lexapro.

If it is any help, I take xanax as needed for the anxiety, and deal with the depression via help with my therapist - lots of coping techniques. It is far from perfect, but I am surviving.

Please keep trying - i think that is key, eventually you will find something that works for you.

Sending kind thoughts your way, jmg :flowers:

Link to comment
Share on other sites

Sounds so familiar...4 years ago I was so depressed I couldn't eat and I lost 40 lbs. in 2 months (on top of the 30 I'd lost trying)...I actually looked like crap. After a brief hospitalization, it was determined that nothing was physically wrong with me, that I was suffering from depression and anxiety. I was put on mirtazipine specifically for it's appetite-enhancing qualities.

I've long since regained all the weight I lost (and then some) and while my depression is still a daily battle, I'm in a much better place than I was 4 years ago. As I tell my son, I'd rather be fat and happy than skinny and depressed. But it doesn't have to be one or the other, I've put on a little extra because of the weather and holidays but during the spring, summer and fall, I walk...a lot! I have 2 dogs and 3 cats (the cats love to ride in a pet stroller) and live in a beautiful small town with lots of trails and parks and I can keep it under control a little better. I even invested in a black Friday sale and got one of those fitness bracelets so I can track how much I walk when I start again...and when I figure out how to use the darn thing!

I haven't been back to the forum in a while but with the weather and my sedentary lifestyle of late, I've been a little more down than usual so I came here hoping for a pick me up. It has helped, but what I really need to do is stop being a wus, bundle up and get out and walk despite the weather!

Hopefully you can find a happy medium between medication and weight gain. Don't give up, there are some meds out there that don't come with that side effect. And if you can, try to exercise a little more, eat a little healthier and drink lots of water. Vitamins have helped me to, do a little research on vitamins and supplements that help with depression. With the gloomy weather, I've been doubling up on the D! Good luck!

Link to comment
Share on other sites

Jmg - Thanks for your kind thoughts. I also had the vivid dreams & nitemares. I have to say though I'd much rather put up with those than the depression though. It's weird because I hear a lot of people experiencing fatigue and sleeping more on lexapro, but for me it was the opposite. I was actually sleeping on a nice schedule and had some structure. I was never tired feeling on Lexapro, not like I am now -sighs-

I also take xanax aswell but only when needed and since its for anxiety I haven't needed it in awhile. Im going to see my psychiatrist next week but im really not very happy with her...shes young and i get the feeling she's mostly guessing at things because of her confused look on her face when she's asking me questions..lol

Idk.. Im just not getting a good vibe from her but it takes so long to get into see a new psychiatrist, as they are always booked for months! Grr

Taysmom - Thanks for your response and sharing your story. I've been trying to eat healthier and exercise, i was actually eating pretty healthy (though I did have my bad days), and exercising regularly when i was taking lexapro but that didn't seem to help. I think it slowed my metabolism down and I wasn't able to burn anything i took in.

Luckily it's still warm here where i live, so im outside walking a lot. Who knows how long the weather will last though.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...